Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Mar 30, 2017, 4:39 AM CDT for Walthall County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 4:39 AM CDT (09:39 UTC)
- Expired
- Mar 30, 2017, 5:15 AM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
County Walthall County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
287
WWUS84 KLIX 300939
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
439 AM CDT THU MAR 30 2017
LAZ039-MSZ071-301015-
Washington-Walthall-
439 AM CDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WALTHALL COUNTIES...
At 439 AM CDT, a strong thunderstorm was located near Dexter, or 9
miles west of Sandy Hook, moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Dexter and Angie.
LAT...LON 3113 9000 3113 8994 3111 8994 3111 8993
3107 8992 3107 8983 3100 8983 3100 8973
3099 8973 3095 8976 3092 8976 3092 9017
3114 9011 3115 9001
TIME...MOT...LOC 0939Z 265DEG 31KT 3103 8997
$$
CABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:10 AM CDT, 29 minutes earlier.
Area forecast discussion, Mar 30, 4:10 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
410 AM CDT Thu Mar 30 2017
.SHORT TERM...
A WIDE SWATH OF SHOWERS AND THUNDERSTORMS IS SLOWLY PROGRESSING
EAST ACROSS THE CWA BEHIND A PRE-FRONTAL TROUGH. SATELLITE IMAGERY
SHOWS THAT THE MID/UPPER LEVEL CENTERED AROUND KS/NE HAS GONE
THROUGH A STALLING PATTERN AS IT WRAPS INTO ITSELF. THIS HAS
CAUSED THE EASTWARD MOVEMENT OF RAIN OVER THE REGION TO SLOW
DRAMATICALLY OVER THE LAST SEVERAL HOURS. IT APPEARS THAT THIS
TROUGH IS STARTING TO MOVE EAST AGAIN WHICH SHOULD BRING THE BULK
OF THE RAIN EASTWARD AS WELL. THE GENERAL INTENSITY TREND OF
CONVECTION HAS BEEN SLOWLY DECREASING AS STORMS HAVE MOVED FURTHER
EAST OF STRONGEST VORTICITY ADVECTION AND LOW LEVEL CONVERGENCE
HAS Weaken DUE TO SFC WINDS VEERING AND DECREASING. THAT
COMBINATION WILL KEEP THE SEVERE THREAT TO A MINIMUM BUT STILL
ALLOW FOR THE OCCASIONAL THREAT OF LOCALLY HEAVY RAINFALL, MAINLY
DUE TO TRAINING AT TIMES.
MOVING THROUGH THE DAY, THE BAND OF RAIN WILL MOVE FROM WEST TO EAST
BEFORE EXITING THE CWA BETWEEN SUNSET AND MIDNIGHT. A SUBTROPICAL
JET MOVING ACROSS THE CENTRAL AND NORTHERN GULF OF MEXICO WILL
ENHANCE CONVECTION ALONG THE COAST MORESO THAN THE JET AT THE BASE
OF THE TROUGH WILL ON INLAND STORMS. THIS SHOULD RESULT IN STRONGER
STORMS ALONG THE LA COAST. BOTH MEDIUM RANGE MODELS AND MESO SCALE
MODELS DEPICT SOME VERSION OF THIS. THAT TRANSITION (FROM THE
CURRENT STRONGER INLAND STORMS) SHOULD START TO TAKE PLACE MID
MORNING OR SO. WIDESPREAD ACTIVITY WILL LIMIT WARMING TODAY, SO
HAVE KEPT HIGHS TO MID/UPPER 70S.
.LONG TERM...
FRIDAY AND SATURDAY WILL BE DRY AND WARM AS TROUGH MOVES EAST AND
UPPER RIDGING BUILDS IN OVER THE AREA. AS TEMPS OF LATE HAVE BEEN
WELL ABOVE NORMAL, DECIDED TO GO ABOVE GUIDANCE IN MOST LOCATIONS
WITH HIGHS IN THE MID TO ALMOST UPPER 80S BY SATURDAY.
AN UPPER LEVEL LOW DIVING OUT OF THE PACIFIC NW TODAY WILL BE MOVING
INTO THE DESERT REGION OF THE US THROUGH SATURDAY EVENING. MODELS
SHOW THE LOW ROTATING BACK NE Across NORTHERN LA AND AR ON
MONDAY. TIMING DIFFERENCES BETWEEN ECMWF AND GFS HAS DECREASED AS
THE ECMWF Speed UP SLIGHTLY. THE CLOSE PROXIMITY OF THE UPPER LOW
WILL SET THE STAGE FOR STRONG KINEMATIC FORCING FROM THE SURFACE
TO THE UPPER LEVELS. MODEL SOUNDINGS SHOW A VERY SATURATED COLUMN,
WHICH COMBINED WITH STRONG INSTABILITY, WILL Likely LEAD TO A
HEAVY RAINFALL POTENTIAL.
TIDE LEVELS LOOK TO BE AN ISSUE AS WELL WITH THE WEEKEND SYSTEM AS
DEEP FETCH STRONG WINDS BRING WATER LEVELS HIGHER INTO THE WEEKEND
ALONG WITH SPRING TIDE FLUCTUATIONS WITHIN THE SAME TIME FRAME.
A RETURN TO WARM TEMPS AND NO RAINFALL WILL RETURN MONDAY AND
PERSIST THROUGH MIDDLE OF THE WEEK.
MEFFER &&
.AVIATION...
TSRA AND LOW CEILINGS ASSOCIATED WITH THIS WILL REMAIN THROUGH MUCH
OF TODAY. THE LINE OF SH/TS IS MOVING VERY SLOWLY WHICH WILL CAUSE
PREVAILING IFR CONDITIONS TO TAKE UP A GOOD BIT OF TIME IN THE TAF
PACK. CLEARING IS EXPECTED AS THE LINE EXITS THE AREA AFTER DARK FOR
MOST IF NOT ALL SITES.
&&
.MARINE...
NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY
THROUGH THE NORTHERN GULF THROUGHOUT THE DAY TODAY AND EXIT THE
COASTAL WATERS TONIGHT. EXPECTED PRESSURE GRADIENT WILL ONLY SUPPORT
WIND SPEEDS TODAY OF 15-20KT. BUT WITH THE SLOW MOVING CONVECTIVE
ELEMENT, WINDS WILL BE CAPABLE OF STAYING ELEVATED TO 20-25+KT FOR
SEVERAL HOURS TODAY INTO THIS EVENING. FOR THIS REASONING, DECISION
HAS BEEN MADE TO ISSUE A SMALL CRAFT ADVISORY DURING THIS TIME FRAME
FOR WATERS MOST AFFECTED. NW WINDS WILL MOVE IN BEHIND THE FRONT AND
SHOULD BE ABLE TO STAY IN THE 15-20KT RANGE THROUGH TONIGHT. THE
GRADIENT COLLAPSES FRIDAY CAUSING WINDS TO RELAX AND BECOME SOMEWHAT
VARIABLE. RETURN FLOW WILL BE QUICK TO START BACK BY FRIDAY NIGHT
INTO SATURDAY AND SHOULD BE A LOT LIKE THE SYSTEM THAT WE HAVE JUST
EXPERIENCED WITH STRONG SE WINDS SATURDAY THROUGH SUNDAY NIGHT
POSSIBLY REACHING UP TO TOP END ADVISORY OR EVEN RIGHT AT GALE
CONDITIONS BY SUNDAY NIGHT. MORE STRONG TO SEVERE THUNDERSTORMS
SHOULD ACCOMPANY THIS FRONT AS WELL. THE COLD FRONT SHOULD EXIT THE
COASTAL WATERS BY LATE MONDAY BRINGING MODERATE TO STRONG WESTERLY
WINDS IN ITS WAKE. CONDITIONS SHOULD IMPROVE QUITE A BIT BY
TUESDAY AND REMAIN THAT WAY THROUGH THE END OF THE CURRENT
FORECAST TIME FRAME.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL TODAY
DECISION SUPPORT SERVICE (DSS) CODE LEGEND:
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK OF SEVERE WEATHER;
NEARBY TROPICAL EVENTS, HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK OF SEVERE WEATHER; DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 54 84 56 / 60 20 0 0
BTR 78 55 86 58 / 60 10 0 0
ASD 76 55 82 57 / 80 30 0 0
MSY 78 61 84 64 / 80 20 0 0
GPT 75 57 77 59 / 80 60 0 0
PQL 77 53 81 55 / 80 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT this
evening for GMZ532-536-538-552-555-557-572.
Small Craft Advisory from 1 PM this afternoon to 1 AM CDT Friday
for GMZ575-577.
MS...None.
GM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT this
evening for GMZ536-538-552-555-557-572.
Small Craft Advisory from 1 PM this afternoon to 1 AM CDT Friday
for GMZ577.
&&Hazardous weather outlook, Mar 29, 6:25 PM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 625 PM CDT Wed Mar 29 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-301130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 625 PM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Scattered thunderstorms are expected to move into southwest Mississippi and western portions of southeast Louisiana around midnight and through the early morning hours. Some storms could be strong to severe. There is an Enhanced Risk of severe weather across extreme northwest portions of the outlook area mainly along and northwest of a line from Livonia to Woodville. A Slight Risk of severe weather is from that line east to a line from Pierre Part to McComb, with a Marginal Risk of severe weather as far east as a metropolitan New Orleans to Bogalusa line. The main threats will be damaging winds and large hail, but a tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a Slight Risk of severe thunderstorms across all of southern Mississippi and southeast Louisiana and the adjacent coastal waters during the day on Thursday. Damaging winds and large hail are the main threats, but a tornado cannot be ruled out. Thunderstorms are expected again Sunday into Monday morning. Some of these storms could be strong to severe as well, and also produce areas of heavy rainfall and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight, Thursday and again on Sunday into early Monday. TD
In the hours before
Special weather statement, Mar 29, 11:14 PM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1114 PM CDT WED MAR 29 2017
LAZ035-MSZ068-300445-
West Feliciana-Wilkinson-
1114 PM CDT WED MAR 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEST FELICIANA
PARISH IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES...
At 1114 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Kingston to near St. Francisville.
Movement was northeast at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Woodville, Wakefield, Dolorosa, Spillman and Crosby.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A tornado watch remains in effect until 300 AM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3135 9121 3135 9115 3132 9112 3133 9110
3129 9108 3128 9107 3101 9116 3074 9153
3073 9154 3134 9135 3136 9130 3136 9128
3137 9126 3136 9126 3137 9123
TIME...MOT...LOC 0414Z 221DEG 37KT 3141 9126 3083 9146
TDSpecial weather statement, Mar 29, 11:51 PM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1151 PM CDT WED MAR 29 2017
LAZ035-036-MSZ068-069-300530-
East Feliciana-West Feliciana-Wilkinson-Amite-
1151 PM CDT WED MAR 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WEST
FELICIANA AND NORTH CENTRAL EAST FELICIANA PARISHES...SOUTHEASTERN
WILKINSON AND WESTERN AMITE COUNTIES...
At 1150 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Garden City to near
Centreville to 8 miles north of Norwood to near Wakefield. Movement
was northeast at 70 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Centreville, Gloster, Norwood, Smithdale, Spillman and Crosby.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A tornado watch remains in effect until 300 AM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3127 9069 3093 9117 3092 9150 3109 9123
3132 9112 3132 9109 3133 9107 3134 9107
3133 9106 3133 9103 3135 9102 3134 9099
3135 9098 3135 9063
TIME...MOT...LOC 0450Z 226DEG 59KT 3135 9100 3113 9108 3108 9114 3093
9137
TDSpecial weather statement, Mar 30, 4:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
439 AM CDT THU MAR 30 2017
LAZ039-MSZ071-301015-
Washington-Walthall-
439 AM CDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WALTHALL COUNTIES...
At 439 AM CDT, a strong thunderstorm was located near Dexter, or 9
miles west of Sandy Hook, moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Dexter and Angie.
LAT...LON 3113 9000 3113 8994 3111 8994 3111 8993
3107 8992 3107 8983 3100 8983 3100 8973
3099 8973 3095 8976 3092 8976 3092 9017
3114 9011 3115 9001
TIME...MOT...LOC 0939Z 265DEG 31KT 3103 8997
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:13 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 32 min |
| Mar 29, 11:05 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 115 min |
| Mar 29, 11:14 PM CDT | Special Weather Statement | LIX | West Feliciana | 31 min |
| Mar 30, 1:06 AM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Mar 30, 3:53 AM CDT | Small Craft Advisory | LIX | 16 hr | |
| Mar 30, 5:04 AM CDT | Special Weather Statement | LIX | Washington | 26 min |
| Mar 30, 7:51 AM CDT | Special Weather Statement | LIX | Assumption | 54 min |
| Mar 30, 8:14 AM CDT | Special Weather Statement | LIX | Saint James | 46 min |
| Mar 30, 8:37 AM CDT | Special Marine Warning | LIX | 23 min | |
| Mar 30, 8:55 AM CDT | Special Weather Statement | LIX | Lafourche, Orleans, Saint Charles | 35 min |
| Mar 30, 8:58 AM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 30, 8:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 30, 9:34 AM CDT | Areal Flood Advisory | LIX | Orleans | 116 min |
| Mar 30, 9:49 AM CDT | Special Marine Warning | LIX | 41 min | |
| Mar 30, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 34 min |
| Mar 30, 10:04 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 116 min |
| Mar 30, 10:25 AM CDT | Special Weather Statement | LIX | Jefferson | 35 min |
| Mar 30, 10:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Mar 30, 10:39 AM CDT | Special Marine Warning | LIX | 36 min | |
| Mar 30, 11:17 AM CDT | Special Marine Warning | LIX | 28 min | |
| Mar 30, 11:36 AM CDT | Special Marine Warning | LIX | 39 min | |
| Mar 30, 11:58 AM CDT | Special Marine Warning | LIX | 32 min | |
| Mar 30, 12:07 PM CDT | Special Marine Warning | LIX | 23 min | |
| Mar 30, 12:23 PM CDT | Special Marine Warning | LIX | 97 min | |
| Mar 30, 12:32 PM CDT | Special Marine Warning | LIX | 28 min | |
| Mar 30, 12:35 PM CDT | Special Marine Warning | LIX | 25 min | |
| Mar 30, 1:07 PM CDT | Special Marine Warning | LIX | 23 min | |
| Mar 30, 1:42 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 29, 10:19 PM CDT | Special Weather Statement | LIX | Wilkinson | 41 min |
| Mar 29, 11:51 PM CDT | Special Weather Statement | LIX | Amite | 39 min |
| Mar 30, 5:30 AM CDT | Special Weather Statement | LIX | Pearl River | 45 min |
| Mar 30, 10:13 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 32 min |
| Mar 30, 10:32 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 43 min |
| Mar 30, 10:46 AM CDT | Special Weather Statement | LIX | Harrison | 29 min |
| Mar 30, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 12 min |
| Mar 30, 11:21 AM CDT | Special Weather Statement | LIX | Harrison | 39 min |
| Mar 30, 11:42 AM CDT | Tornado Warning | LIX | Harrison, Jackson | 33 min |
| Mar 30, 11:55 AM CDT | Tornado Warning | LIX | Jackson | 35 min |
| Mar 30, 12:26 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 49 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.